Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 15, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 21, 1994, 3:27 PM EDT for Marion County, Florida. It was in force for 63 min.
The area
The counties it named.
The facts
- Issued
- Apr 21, 1994, 3:27 PM EDT (19:27 UTC)
- Expired
- Apr 21, 1994, 4:30 PM EDT
- In force
- 63 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Marion County, FL
The nearest sounding before it
Jacksonville, FL (KAYS), launched 12:00Z, 7.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDAB 211929 SVRDAB FLC083-212030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 327 PM EDT THU APR 21 1994 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 430 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL FLORIDA ...SOUTHWESTERN MARION COUNTY ...SEVERE THUNDERSTORM MOVING INTO SOUTHERN MARION COUNTY SOUTHEST OF DUNNELLON... A SEVERE THUNDERSTORM WITH LARGE HAIL WAS MOVING OUT OF CITRUS COUNTY AND MOVING NORTH AT 15 MPH. THE STORM WAS LOCATED ABOUT 10 MILES SOUTH EAST OF DUNNELLON. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:30 PM EDT, 57 minutes earlier.
Area forecast discussion, Apr 21, 2:30 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 217 PM EDT THU APR 21 1994 88D LIGHTING UP LIKE A XMAS TREE ATTM OVER CENTRAL PART OF STATE ATTM. BEST FORCING OVER FA IS 00Z TONIGHT (EVEN DECENT Q VECTOR FORCING WAS EVIDENT IN GRIDDED DATA!) ALTHOUGH FORCING AND RELATIVELY COOL TEMPS ALOFT WILL BE OVER AREA THROUGHOUT FCST PD. AM EXPECTING VERY STRONG POSSIBLY SVR STORMS OVER CENTRAL PART OF FA LATE AFTERNOON/EVENING AS EAST COAST C BRZ CAN BE SEEN ON 88D PROPAGATING W. THIS WILL LIKELY COLLIDE WITH W CST C BREEZE LATE THIS AFTERNOON. ATTM WILL KEEP TRW/RW GOING UNTIL EARLY MORNING HOURS TONIGHT. GOOD MOISTURE REMAINS OVER AREA SO WILL KEEP POPS IN 40-50% RANGE DURING DAYLIGHT PDS DURING FCST PD. WITH WESTERLY FLOW BLVL FLOW WOULD EXPECT E CST TO SEE SOME MORE STRONG STORM ON SAT. @1...VOLUSIA @2...LAKE SEMINOLE ORANGE OSCEOLA @3...BREVARD INDIAN RIVER @4...MARTIN ST LUCIE OKEECHOBEE MCO 68/85/67/85 5534 DAB 66/83/65/81 5535 MLB 68/84/68/82 4535 MLB...NONE. SJH
In the hours before
Special weather statement, Apr 21, 11:21 AM EDT, 4 hours 6 minutes before
FLZ047-501-211620- SPECIAL AND MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1119 AM EDT THU APR 21 1994 ...GOOD CHANCE FOR WATERSPOUT FORMATION OVER NORTHERN BREVARD COUNTY COASTAL WATERS... DOPPLER RADAR WAS INDICATING A THUNDERSTORM JUST OFF PLAYALINDA BEACH MOVING NORTHEAST AT 5 MPH. THERE IS A POSSIBILITY OF WATERSPOUT FORMATION WITH THIS STORM IN THE NORTHERN SECTIONS IN THE BREVARD COUNTY COASTAL WATERS. IF YOU SHOULD SElE A WATERSPOUT SEEK SHELTER IN A REINFORCED BUILDING. IF YOU SIGHT A WATERSPOUT...CONTACT THE COAST GUARD OR OTHER LOCAL OFFICIALS AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 21, 2:10 PM EDT, 1 hour 17 minutes before
FLZ041-044>047-053-054-058-059-064-501-211910- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 205 PM EDT THU APR 21 1994 ...STRONG THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL FLORIDA... AT 205 PM NATIONAL WEATHER SERVICE RADAR IS INDICATING STRONG THUNDERSTORMS DEVELOPING ACROSS EAST CENTRAL FLORIDA. THE STRONGEST STORM WERE LOCATED FROM FORT DRUM SOUTHWARD TO 7 MILES EAST OF OKEECHOBEE. OTHER THUNDERSTORMS WERE LOCATED FROM PATRICK AIR FORCE BASE IN BREVARD COUNTY TO FORT DRUM. OTHER STORMS WERE DEVELOPING FROM CLERMONT NORTHEASTWARD TO MOUNT DORA TO JUST NORTH OF DAYTONA BEACH. THE ACTIVITY WAS MOVING TO THE NORTHEAST AT 20 MPH. THESE THUNDERSTORMS WILL BE CAPABLE OF STRONG GUSTY WINDS... DANGEROUS CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN AND POSSIBLY SMALL HAIL. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Apr 21, 3:02 PM EDT, 25 minutes before
FLZ041-044>047-053-054-058-059-064-501-212000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 305 PM EDT THU APR 21 1994 ...STRONG THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA... AT 3 PM NATIONAL WEATHER SERVICE RADAR IS INDICATING STRONG THUNDERSTORMS ACROSS EAST CENTRAL FLORIDA. THE STRONGEST STORM WERE LOCATED FROM LEESBURG TO ZELLWOOD EASTWARD TO OAK HILL. RESIDENTS IN LEESBURG IN LAKE COUNTY REPORTED NEARLY CONTINUOUS LIGHTNING WITH THE THUNDERSTORMS. OTHER THUNDERSTORMS EXTENDED FROM JUST WEST OF MELBOURNE SOUTHWARD TO LAKE OKEECHOBEE. THE ACTIVITY WAS MOVING TO THE NORTHEAST AT 20 MPH. IN ADDITION...VERY STRONG THUNDERSTORMS WERE REPORTED ALONG THE WEST COAST OF FLORIDA. THESE THUNDERSTORMS WERE ALSO MOVING TOWARDS THE NORTHEAST AND WILL MOVE INTO LAKE COUNTY LATER THIS AFTERNOON. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. THESE THUNDERSTORMS ARE PRODUCING ALMOST CONTINUOUS LIGHTNING. REMEMBER...LIGHTNING MAY STRIKE SOME MILES AWAY FROM THE PARENT THUNDERSTORM. TAKE PRECAUTIONS TO PROTECT YOURSELF EVEN THOUGH THE THUNDERSTORM IS NOT DIRECTLY OVERHEAD. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.
Special weather statement, Apr 21, 3:05 PM EDT, 22 minutes before
FLZ040-212000- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE DAYTONA BEACH FL 302 PM EDT THU APR 21 1994 ...STRONG THUNDERSTORMS MOVING THROUGH THE WESTERN PART OF MARION COUNTY... NUMEROUS THUNDERSTORMS WERE CONTINUING OVER THE FLORIDA PENINSULA. THESE THUNDERSTORMS WILL HAVE HEAVY RAINFALL..HAIL..AND DANGEROUS LIGHTNING. THE STRONGEST THUNDERSTORMS WERE MAINLY BETWEEN GAINESVILLE AND TAMPA AND WERE MOVING NORTH NORTHEAST 15 MPH. 1/2 INCH HAIL WAS REPORTED 9 MILES NORTH OF BROOKSVILLE. THE AREA OF THUNDERSTORMS HAD SPREAD TO THE EAST COAST FROM FLAGLER BEACH TO DAYTONA BEACH AND VERO BEACH. &
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:19 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 56 min |
| Apr 21, 5:31 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.